SciELO - Scientific Electronic Library Online

 
vol.107 número1-2The endothelin system in breast tumour-endothelial cell interactionsPathologies in the Early Pliocene phocid seals from Langebaanweg, South Africa índice de autoresíndice de materiabúsqueda de artículos
Home Pagelista alfabética de revistas  

Servicios Personalizados

Articulo

Indicadores

Links relacionados

  • En proceso de indezaciónCitado por Google
  • En proceso de indezaciónSimilares en Google

Compartir


South African Journal of Science

versión On-line ISSN 1996-7489

Resumen

KERMANI, HA  y  FATEMI, J. Cosmic ray propagation in a fractal galactic medium. S. Afr. j. sci. [online]. 2011, vol.107, n.1-2, pp. 1-4. ISSN 1996-7489.  http://dx.doi.org/10.4102/sajs.v107i1/2.275.

Simple cosmic ray diffusion in magnetic fields is often discussed in terms of a characteristic scattering mean free path or equivalent diffusion coefficient. This assumes very simple properties of the structure of astrophysical magnetic fields. A better approximation is to assume that the magnetic structure has fractal properties and there is then the possibility of including very short and very long interaction lengths when modelling the propagation. Results of modelling such propagation in a fractal medium are discussed. Values of the propagation parameter (α) less than 2 were obtained and confirm the plausibility of the hypothesis that supernova are the origin of galactic cosmic rays in the energy range below the knee in the spectrum.

        · texto en Inglés     · Inglés ( pdf )

 

Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License